Alert archive / Ohio / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 86, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Sep 21, 2001, 6:31 PM EDT for Cuyahoga County, Summit County, Ohio. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 21, 2001, 6:31 PM EDT (22:31 UTC)
- Expired
- Sep 21, 2001, 7:15 PM EDT
- In force
- 44 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
Counties Cuyahoga County, OH, Summit County, OH
The radar
The Cleveland radar (KCLE), 25 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 21, 6:45 PM EDT | Thunderstorm Wind | Fairview Park, OH | Thunderstorm winds downed numerous trees. |
| Sep 21, 7:05 PM EDT | Thunderstorm Wind | Shaker Hgts, OH | Thunderstorm winds downed several trees. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.5 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 933 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
742 WUUS51 KCLE 212231 SVRCLE OHC035-153-212315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 631 PM EDT FRI SEP 21 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CUYAHOGA COUNTY IN OHIO... SUMMIT COUNTY IN OHIO... * UNTIL 715 PM EDT * AT 631 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER PARMA...OR ABOUT 6 MILES SOUTH OF CLEVELAND...MOVING EAST AT 30 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CLEVELAND LAKEWOOD MACEDONIA PARMA SOLON TWINSBURG REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. $$ KUBINA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 21, 3:15 PM EDT, 3 hours 16 minutes earlier.
Area forecast discussion, Sep 21, 3:15 PM EDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 315 PM EDT FRI SEP 21 2001 BIG PICTURE SHOWS UPPR TROF ACRS AREA ATTM WITH ASOCD FAIRLY STG VORT TO EXIT AREA TO THE EAST AFTER MIDNIGHT OR SO WITH SFC HIG BLDG IN FOR SATURDAY. THIS BREAK WILL BE SHORT LIVED HWVR AS NEXT UPPR LONG WV TROF DIGGS INTO THE WESTERN LAKES THRU THE MS VLY ON SUNDAY. THIS LOW IS THEN PROGGD TO DPN INTO A BOWLING BALL WHICH SPINS LIKE A TOP ACRS OH VLY AND LWR LAKES MUCH OF NEXT WK. FOR TNGT UPPR VORT STILL TO GO ACRS MUCH OF AREA THRU MIDNIGHT AND WITH CDFNT JUST NOW ENTERING NWRN OHIO...VRY FVRBL UPP DIVERGENCE LOWER LCL DIVERGENCE PTTN ASOCD WITH JET STREAK ACROSS OHIO WL KP POPS HIGH ERN 2/3DS OF AREA. WL NEED ALSO TO KP A REMAINDER OF THE AFTERNOON OR THIS EVG NW FOR TSTMS GOING THRU THE AREA ATTM. FOR SATURDAY SFC HIGH BGNS TO BUILD IN WITH DRIER MORE STBL AMS BHND CDFNT SO WL KP FCST DRY. GVN STBY AND DCRS IN MSTR THINK WL SHOULD GET AT LEAST SOME SS THRU THE AFTN SO WILL GO WITH PARTLY SUNNY. ANY CLOUDINESS SAT SHULD DCRS INTO SAT NGT SO PC LOOKS FINE THERE. ALSO WITH SFC HIGH CLOSE AND WNDS DROPG TO LGT/VRBL WL PLACE FOG IN THE FCST. FOR SUNDAY AREA SHOULD START OUT PARTLY CLOUDY ALTHOUGH HARD TO SAY HOW MUCH CLOUDS AND CONVECTION ASOCD WITH APCHG TROF MOVE EAST DURG THE DAY GVN THE AMOUNT OF DIGG THE LOW WILL BE GOING THROUGH. WL KP EXTENDED WET AND COOL. TK .CLE... OH...NONE. PA...NONE.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 3:29 PM EDT | Severe Thunderstorm Warning | CLE | Lucas | 46 min |
| Sep 21, 4:43 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa | 47 min |
| Sep 21, 6:57 PM EDT | Severe Thunderstorm Warning | CLE | Geauga | 48 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.